Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 12, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 28, 2015, 4:45 PM EDT for Essex County, Middlesex County, Massachusetts. It was in force for 45 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2015, 4:45 PM EDT (20:45 UTC)
- Expired
- May 28, 2015, 5:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA
The radar
The Boston radar (KBOX), 92 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:10 PM EDT | TSTM WND DMG | Methuen, MA | APPROX TWENTY TO THIRTY TREES ARE DOWN AS WELL AS WIRES DOWN ON HOWE AND HAMPSTEAD STREETS. |
| May 28, 5:10 PM EDT | TSTM WND DMG | Methuen, MA | APPROX TWENTY TO THIRTY TREES ARE DOWN AS WELL AS WIRES ON HAMPSTEAD AND OLD HOMESTEAD STREETS. THIS DAMAGE IS DUE FROM A MICROBURST THAT PRODUCED APPROX 70 MPH IN STRENGTH DETERMINED FROM PHOTOS. |
| May 28, 5:10 PM EDT | TSTM WND DMG | Methuen, MA | TREES AND WIRES DOWN ON HOWE AND HAMPSTEAD STREETS. |
| May 28, 5:10 PM EDT | TSTM WND GST 70 | Methuen, MA | |
| May 28, 5:14 PM EDT | TSTM WND DMG | Georgetown, MA | LIMB AND WIRES DOWN ON JUNIPER LANE |
| May 28, 5:14 PM EDT | TSTM WND DMG | Georgetown, MA | TREES AND WIRES DOWN ON PINGREE FARM ROAD |
| May 28, 5:15 PM EDT | TSTM WND DMG | Rowley, MA | NUMEROUS TREES AND WIRES DOWN ACROSS ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 11:54 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
777
WUUS51 KBOX 282045
SVRBOX
MAC009-017-282130-
/O.NEW.KBOX.SV.W.0012.150528T2045Z-150528T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ESSEX COUNTY IN NORTHEASTERN MASSACHUSETTS...
NORTHEASTERN MIDDLESEX COUNTY IN NORTHEASTERN MASSACHUSETTS...
* UNTIL 530 PM EDT
* AT 445 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SALEM TO TYNGSBOROUGH...AND WAS MOVING EAST AT
45 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
LOWELL...LAWRENCE...HAVERHILL...METHUEN...CHELMSFORD...ANDOVER...
DRACUT...TEWKSBURY...NORTH ANDOVER...NEWBURYPORT...AMESBURY...
IPSWICH...PELHAM...TYNGSBOROUGH...SALISBURY...GEORGETOWN...
BOXFORD...NEWBURY...GROVELAND AND MERRIMAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4287 7082 4283 7081 4281 7087 4280 7083
4282 7081 4271 7078 4277 7082 4270 7083
4263 7141 4270 7134 4270 7129 4274 7124
4274 7119 4279 7118 4282 7115 4281 7107
4286 7103 4289 7093
TIME...MOT...LOC 2045Z 254DEG 40KT 4282 7119 4264 7141
$$
JWD2 follow-up statements
225
WWUS51 KBOX 282113
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
513 PM EDT THU MAY 28 2015
MAC017-282122-
/O.CAN.KBOX.SV.W.0012.000000T0000Z-150528T2130Z/
MIDDLESEX MA-
513 PM EDT THU MAY 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIDDLESEX COUNTY
IS CANCELED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
MIDDLESEX COUNTY. THEREFORE THE WARNING HAS BEEN CANCELED.
&&
LAT...LON 4287 7084 4283 7081 4281 7087 4280 7083
4282 7081 4271 7078 4277 7082 4270 7083
4268 7117 4269 7117 4270 7116 4273 7116
4275 7113 4277 7113 4279 7109 4281 7107
4284 7099 4288 7085
TIME...MOT...LOC 2112Z 263DEG 33KT 4282 7091 4270 7102
$$
MAC009-282130-
/O.CON.KBOX.SV.W.0012.000000T0000Z-150528T2130Z/
ESSEX MA-
513 PM EDT THU MAY 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN ESSEX COUNTY...
AT 512 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEWBURYPORT TO BOXFORD...MOVING EAST AT 40 MPH.
WINDS RECENTLY GUSTED TO 48 MPH AT LAWRENCE AIRPORT.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...HAVERHILL...METHUEN...NORTH
ANDOVER...NEWBURYPORT... AMESBURY...IPSWICH...
SALISBURY...GEORGETOWN...BOXFORD...NEWBURY...
GROVELAND...MERRIMAC...ROWLEY AND WEST NEWBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4287 7084 4283 7081 4281 7087 4280 7083
4282 7081 4271 7078 4277 7082 4270 7083
4268 7117 4269 7117 4270 7116 4273 7116
4275 7113 4277 7113 4279 7109 4281 7107
4284 7099 4288 7085
TIME...MOT...LOC 2112Z 263DEG 33KT 4282 7091 4270 7102
$$
JWD544
WWUS51 KBOX 282128 RRA
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
528 PM EDT THU MAY 28 2015
MAC009-282137-
/O.EXP.KBOX.SV.W.0012.000000T0000Z-150528T2130Z/
ESSEX MA-
528 PM EDT THU MAY 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ESSEX COUNTY WILL
EXPIRE AT 530 PM EDT...
AS OF 527 PM...THE LINE OF STORMS WHICH PROMPTED THE WARNING WERE
MOVING OFF THE COAST. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
FREQUENT LIGHTNING WAS OCCURRING BEHIND THE STORMS. FOR YOUR SAFETY
WAIT AT LEAST 30 MINUTES UNTIL AFTER THE RAIN ENDS BEFORE RESUMING
OUTDOOR ACTIVITIES.
&&
LAT...LON 4287 7084 4283 7081 4281 7087 4280 7083
4282 7081 4271 7078 4277 7082 4270 7083
4268 7117 4269 7117 4270 7116 4273 7116
4275 7113 4277 7113 4279 7109 4281 7107
4284 7099 4288 7085
TIME...MOT...LOC 2126Z 254DEG 40KT 4282 7091 4270 7102
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:02 PM EDT, 43 minutes earlier.
Area forecast discussion, May 28, 4:02 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT THU MAY 28 2015
.SYNOPSIS...
A COLD FRONT MAY BRING A FEW STRONG TO SEVERE THUNDERSTORMS TO THE
REGION THIS AFTERNOON. A WIDESPREAD/SOAKING RAINFALL IS NOT
EXPECTED. ON FRIDAY...HIGH PRESSURE WILL BRING DRY CONDITIONS.
FOR THIS WEEKEND...A SLOW MOVING FRONT WILL BRING ARE GREATER
CHANCE FOR SHOWERS...WITH SOME THUNDERSTORMS. THIS FRONT MAY
LINGER NEAR OUR AREA INTO THE BEGINNING OF THE NEXT WEEK...WITH
HIGH PRESSURE RETURNING BY MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
*** SEVERE THUNDERSTORM WATCH IN PLACE THROUGH THIS EVENING ***
WEAKENING AND SLOWING COLD FRONT IS WITHIN 40 MILES OF THE MA/CT
BORDER AND CONTINUING E SHIFT. HAVE SEEN PLENTY OF CLEARING
THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS WHICH HAVE
ALLOWED MIX LAYER CAPES TO EXCEED 1000J/KG. 0-6KM SHEAR STILL
HOLDING ACROSS MUCH OF CT/MA/NRN RI AT OR AROUND 45 KT WITH SOME
LOW LVL HELICITY ESPECIALLY CONCENTRATED IN THE CT VALLEY...WHERE
WINDS BACK TO THE S. ALREADY BEGINNING TO SEE CONVECTION FIRING
AROUND 18Z. THE CORRIDOR OF LEAST STABILITY LAY FROM CENTRAL
CT...THROUGH TO NE MA...SO SUSPECT AS THE FRONT CONTINUES TO MOVE
THROUGH THIS REGION CONTINUED FIRING OF MULTI-CELL CLUSTERS UNTIL
IT REACHES THE SE AREAS...WHERE INSTABILITY/FORCING ARE BOTH
LACKING. MAIN ISSUES WILL CONTINUE TO BE STRONG WINDS WITH
LOCALIZED BOWING SEGMENTS ENHANCED BY INVERTED-V SOUNDINGS. SOME
HAIL CAPE STILL AVAILABLE...AROUND 200-300 J/KG. SEVERE WATCH
REMAINS IN PLACE THROUGH 23Z.
MESO-SCALE GUIDANCE SHOWS THE FRONT SLOWING TO A NEAR STALL AROUND
THE S COAST BETWEEN 06Z AND 12Z FRI. WITH THE LOSS OF DIURNAL
HEATING AND PLENTY OF DRY AIR MOVING ALOFT PER WV
IMAGERY...SUSPECT ANY REMNANT CONVECTION WILL COME TO AN END
MAINLY 03Z-06Z. ONLY ISSUE IS COASTAL WATERS...WHICH MAY HOLD ON
TO A LITTLE BIT MORE MID LVL INSTABILITY ABOVE THE MARINE LAYER.
GIVEN THE LATE TIMING...COULD ALSO BE A LITTLE BIT OF TRAPPED
MOISTURE BENEATH THE BUILDING SUBSIDENCE INVERSION/DRYING ALOFT.
THIS MAY LEAD TO SOME PATCHY GROUND FOG PARTICULARLY AREAS WHERE
SIG RAINFALL FELL IN STORMS AND/OR NEAR THE SOUTH COAST OVERNIGHT.
HAVE PATCHY FOG IN THE FORECAST. DWPTS WILL BE DROPPING...BUT
LEFTOVER CONVECTIVE DEBRIS CLOUDS AND THE SLOW MOVEMENT OF THE
FRONT WILL PREVENT TEMPS FROM COMPLETELY FALLING OFF THE TABLE.
EXPECT MINS MAINLY IN THE MID 50S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
TOMORROW...
WEAK RIDGE OF HIGH PRES WILL GRADUALLY CREST OVER THE REGION
THROUGH THE DAYLIGHT HOURS. WINDS WILL BE LIGHT...BUT GRADUALLY
SHIFTING BACK TO THE S...FROM THE NW THROUGH THE DAY. GIVEN THE
LIGHT WINDS...EXPECT LOCAL SEA BREEZES TO LIMIT DIURNAL TEMP
TRENDS NEAR THE COASTLINES. INLAND HOWEVER...WITH SOME
DOWNSLOPING...CT VALLEY LOCATIONS WILL MAKE A RUN AT THE MID 80S.
MAINLY UPPER 70S ELSEWHERE AWAY FROM THE COAST.
TOMORROW NIGHT...
ALTHOUGH SFC HIGH PRES CENTER WILL BE SHIFTING TO WELL S OF NOVA
SCOTIA...UPPER LVL RIDGE WILL CONTINUE TO BUILD THANKS TO STEADY
WARM ADVECTION UPSTREAM. THIS WILL KEEP ANY ACTIVITY ASSOCIATED
WITH ANOTHER SLOW MOVING COLD FRONT...WELL TO THE W. EXPECT ONLY
INCREASING HIGH CLOUDS ACROSS THE W OVERNIGHT. THE ONLY CAVEAT MAY
BE NEAR S COASTAL REGIONS...WHERE SLY FLOW AND SLIGHT INCREASE IN
DWPTS COULD PROMOTE DEVELOPMENT OF SOME LOCALIZED MARINE FOG AND
STRATUS ONCE AGAIN. THIS RISE IN DWPTS WILL ALSO KEEP MINS UP A
BIT...MAINLY DIPPING INTO THE UPPER 50S IN THE COOLEST SPOTS.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
FRIDAY NIGHT...UPPER LEVEL RIDGING...AND A RESURGENCE OF HIGH
PRESSURE OVER THE NORTH ATLANTIC...WILL KEEP MAINLY DRY WEATHER
ACROSS SOUTHERN NEW ENGLAND.
SATURDAY...SURFACE HIGH PRESSURE MOVES FARTHER OFFSHORE...
ENABLING SOUTHWEST FLOW TO BRING INCREASING MOISTURE/HUMIDITY
TOWARDS OUR AREA. A COLD FRONT APPROACHES OUR REGION FROM THE
WEST LATE IN THE DAY. WE COULD SEE SCATTERED SHOWERS/THUNDERSTORMS
DURING SATURDAY AFTERNOON ACROSS WESTERN MA AND NORTHERN CT...WITH
SHOWER/THUNDERSTORM CHANCES EXTENDING EASTWARD SATURDAY NIGHT AS
THIS COLD FRONT PUSHES FARTHER INTO OUR AREA. WITH PRECIPITABLE
WATER INCREASING TO OVER 1.5 INCHES AHEAD OF THIS FRONT...LOCALLY
HEAVY DOWNPOURS WILL BE POSSIBLE.
SUNDAY...COLD FRONT SLOWLY MOVES THROUGH OUR REGION. EXPECTING
NUMEROUS SHOWERS TO CROSS OUR AREA DURING THE DAY...WITH A LOWER
RISK OF THUNDERSTORMS. THIS FRONT MAY REACH THE SOUTH COAST BY
SUNDAY NIGHT...BUT THERE IS SOME UNCERTAINTY AS TO WHETHER IT
STALLS NEAR OUR AREA FOR A PERIOD OF TIME. WILL GRADUALLY LOWER
POPS SUNDAY NIGHT.
MONDAY AND TUESDAY...THERE CONTINUES TO BE UNCERTAINTY ON HOW FAR
SOUTH OF OUR REGION A FRONT GETS PUSHED. THIS WILL AFFECT OUR
CHANCES FOR SHOWERS. 28/00Z ECMWF REMAINS LESS PROGRESSIVE THAN
THE 28/00Z GFS IN MOVING THIS FRONT FAR ENOUGH AWAY WHERE THERE
WOULD NOT BE A CHANCE OF SHOWERS ANYWHERE IN SOUTHERN NEW ENGLAND.
GIVEN THE UNCERTAINTY WITH THE MID LEVEL FLOW EVOLUTION...WILL
KEEP AT LEAST A LOW CHANCE OF SHOWERS IN THE FORECAST...WITH THE
GREATEST POPS TOWARD THE SOUTH COAST. DRIER WEATHER SHOULD BE MORE
PREVALENT TUESDAY. THUNDERSTORMS LOOK LESS PROBABLE FOR THIS
TIMEFRAME.
WEDNESDAY...MODELS ARE SHOWING SURFACE HIGH PRESSURE AND UPPER LEVEL
RIDGING...BRINGING MAINLY DRY CONDITIONS TO OUR AREA.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH 00Z...HIGH CONFIDENCE...LOWER IN EXACT TIMING.
EXPECT GRADUAL DEVELOPMENT OF THUNDERSTORMS AND SHOWERS ACROSS
WESTERN MA AT 18Z...REACHING CENTRAL MA/CT BY 20Z...THEN ERN MA
AND RI AROUND 22Z. COULD BE STRONG WINDS AND HAIL WITH SOME OF
THESE STORMS...AS WELL AS HEAVY DOWNPOURS. THESE WILL BEGIN TO
DISSIPATE MAINLY ACROSS SE MA TOWARD 00Z THIS EVENING. BRIEF
IFR/MVFR CONDITIONS POSSIBLE WITHIN THE STORMS.
TONIGHT...MODERATE CONFIDENCE.
WINDS WILL SHIFT MAINLY W-NW...WITH MAINLY VFR AFTER SKIES/SHRA
DISSIPATE THIS EVENING. MAY BE SOME LOCALIZED GROUND FOG AT
TYPICALLY PRONE AIRPORTS.
TOMORROW AND TOMORROW NIGHT...HIGH CONFIDENCE.
MAINLY VFR. EXPECT SEA BREEZES WITH WINDS SHIFTING MAINLY TO THE E
LATE IN THE DAY.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. ONLY ISSUE IS EXACT TIMING
OF POTENTIAL STRONG THUNDERSTORMS LATE THIS AFTERNOON.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF TRENDS. EXACT TIMING OF ANY
THUNDERSTORMS THIS AFTERNOON MAY BE OFF BY AN HOUR OR SO.
OUTLOOK...SATURDAY THROUGH MONDAY...MODERATE CONFIDENCE.
SATURDAY...PATCHY EARLY MORNING FOG WITH MVFR-IFR CONDITIONS...
WILL IMPROVE. SCT SHRA/TSRA SAT AFTERNOON THROUGH SAT NIGHT...
WITH LOCAL MVFR-IFR CONDITIONS.
SUNDAY...NUMEROUS SHOWERS WITH ISOLD/SCATTERED TSTMS POSSIBLE
DURING THE DAY. MAY SEE BRIEF MVFR CONDITIONS.
MONDAY...CONDITIONS MAINLY VFR...EXCEPT MVFR WITH SCT SHOWERS SOUTH
COASTAL MA/RI.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY INTO FRIDAY/...
THROUGH TONIGHT...HIGH CONFIDENCE.
WILL MAINTAIN ONGOING SMALL CRAFT ADVISORIES AS THEY STAND. SEAS
ARE NEARING 5 FT ON THE OCEAN WATERS AND WIND GUSTS NEAR SHORE ARE
25-30 KT. CURRENT TIMING IS THROUGH ABOUT 10PM LOCAL...WHICH IS
PRETTY CLOSE TO WHEN CONDITIONS SHOULD COME TO AN END. WILL NEED
TO MONITOR FOR SOME LEFTOVER THUNDERSTORMS THOUGH MAINLY 22Z-02Z
ALONG THE E COAST OF MA...LOCALLY STRONGER CONDITIONS POSSIBLE.
TOMORROW AND TOMORROW NIGHT...HIGH CONFIDENCE.
HIGH PRES BUILDS OVER THE WATERS. MAINLY QUIET BOATING WEATHER
EXPECTED ALTHOUGH SOME STRATUS/FOG IS POSSIBLE MAINLY ON THE SRN
WATERS TOMORROW NIGHT.
OUTLOOK...SATURDAY THROUGH MONDAY...MODERATE CONFIDENCE.
SATURDAY-SUNDAY...SW WINDS MAY BRIEFLY GUST TO 25 KT DURING SAT ON
THE EASTERN WATERS...AS A COLD FRONT APPROACHES THE WATERS.
OTHERWISE...EXPECTING GUSTS UP TO 20 KT. SEAS BUILD AGAIN TO
AROUND 5 FT ACROSS THE OUTER WATERS.
MONDAY...A COLD FRONT MAY LINGER NEAR THE WATERS DURING THIS
TIMEFRAME...WITH SEAS UP TO 5 FEET AND GUSTS TO 20 KT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ230>237-250-251-254>256.
&&
SYNOPSIS...BELK/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...BELK
AVIATION...BELK/DOODY
MARINE...BELK/DOODYHazardous weather outlook, May 28, 4:16 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 416 PM EDT THU MAY 28 2015 CTZ002>004-MAZ002>016-026-RIZ001-002-292030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 416 PM EDT THU MAY 28 2015 ...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS... WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ017>024-RIZ003>008-292030- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 416 PM EDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. A FEW STRONG TO PERHAPS MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE REGION THIS AFTERNOON AND EARLY EVENING. WHILE WE ARE NOT EXPECTING A WIDESPREAD OR HIGH END SEVERE WEATHER OUTBREAK...A FEW STORMS MAY CONTAIN LOCALLY STRONG TO DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-292030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 416 PM EDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE LATE THURSDAY AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, May 28, 3:01 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG CONWAY 42.51N 72.70W
05/28/2015 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN ON NORTH POLAND RD
&&
AEDLocal storm report, May 28, 3:04 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
304 PM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG CONWAY 42.51N 72.70W
05/28/2015 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON SHELBURNE FALLS ROAD
&&
AEDLocal storm report, May 28, 3:27 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
327 PM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG ORANGE 42.59N 72.31W
05/28/2015 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN
&&
AEDSpecial weather statement, May 28, 3:28 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT THU MAY 28 2015
MAZ002-003-008-010-282015-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPSHIRE-EASTERN
HAMPSHIRE-
328 PM EDT THU MAY 28 2015
...STRONG THUNDERSTORM IN NORTHWESTERN HAMPSHIRE...NORTHWESTERN
HAMPDEN AND CENTRAL FRANKLIN COUNTIES...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WORTHINGTON...OR 13 MILES EAST OF
PITTSFIELD...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. NUISANCE
POOR DRAINAGE STREET FLOODING POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...DEERFIELD...HADLEY...HATFIELD...WILLIAMSBURG...
HUNTINGTON...CONWAY...ASHFIELD...WESTHAMPTON...WHATELY...CHESTER...
CHESTERFIELD...WORTHINGTON...GOSHEN...CUMMINGTON...PLAINFIELD...
MIDDLEFIELD AND EAST WINDSOR.
LAT...LON 4239 7305 4238 7301 4252 7297 4252 7257
4234 7262 4234 7306 4238 7307
TIME...MOT...LOC 1927Z 277DEG 23KT 4242 7301
FRANKLocal storm report, May 28, 4:09 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG AMHERST 42.38N 72.52W
05/28/2015 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON SNELL STREET BLOCKING ONE LANE
&&
AEDLocal storm report, May 28, 4:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL GARDNER 42.58N 72.00W
05/28/2015 M0.75 INCH WORCESTER MA TRAINED SPOTTER
DIME SIZE HAIL
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:03 AM EDT | Small Craft Advisory | BOX | 18 hr | |
| May 28, 2:01 PM EDT | Special Weather Statement | BOX | Franklin | 29 min |
| May 28, 2:12 PM EDT | Special Weather Statement | BOX | Franklin | 48 min |
| May 28, 2:31 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 44 min |
| May 28, 2:44 PM EDT | Special Weather Statement | BOX | Hampshire | 46 min |
| May 28, 2:58 PM EDT | Special Weather Statement | BOX | Franklin | 47 min |
| May 28, 3:15 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 45 min |
| May 28, 3:28 PM EDT | Special Weather Statement | BOX | Hampshire | 47 min |
| May 28, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 46 min |
| May 28, 3:59 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 46 min |
| May 28, 4:03 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 27 min |
| May 28, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 50 min |
| May 28, 4:48 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 57 min |
| May 28, 4:49 PM EDT | Special Marine Warning | BOX | 86 min | |
| May 28, 4:54 PM EDT | Special Weather Statement | BOX | Hampden | 51 min |
| May 28, 5:40 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 35 min |
| May 28, 5:42 PM EDT | Special Marine Warning | BOX | 48 min | |
| May 28, 5:48 PM EDT | Special Weather Statement | BOX | Middlesex | 27 min |
| May 28, 5:56 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 49 min |
| May 28, 6:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| May 28, 6:13 PM EDT | Special Weather Statement | BOX | Worcester | 32 min |
| May 28, 6:30 PM EDT | Special Weather Statement | BOX | Norfolk | 30 min |
| May 28, 6:55 PM EDT | Special Weather Statement | BOX | Suffolk | 35 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.